Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 8, NWS San Angelo, TX

April 20, 2018Crockett County, Irion County, Sterling County, Texas

NWS San Angelo, TX issued this wind advisory at Apr 20, 2018, 3:46 AM CDT for Crockett County, Irion County, Sterling County, Texas. It took effect at Apr 20, 2018, 1:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2018, 3:46 AM CDT (08:46 UTC)
In effect from
Apr 20, 2018, 1:00 PM CDT
Expired
Apr 20, 2018, 9:00 PM CDT
In force
8 hr
Issued by
NWS San Angelo, TX

Counties Crockett County, TX, Irion County, TX, Sterling County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2018-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2018-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3743 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

587 
WWUS74 KSJT 200846
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
346 AM CDT Fri Apr 20 2018

...STRONG SOUTHEAST WINDS TODAY IN WESTERN CONCHO VALLEY AND
CROCKETT COUNTY...

TXZ064-071-076-202000-
/O.NEW.KSJT.WI.Y.0008.180420T1800Z-180421T0200Z/
Sterling-Irion-Crockett-
Including the cities of STERLING CITY, MERTZON, and OZONA
346 AM CDT Fri Apr 20 2018

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING...

The National Weather Service in San Angelo has issued a Wind
Advisory, which is in effect from 1 PM this afternoon to 9 PM CDT
this evening. 

* TIMING...Early this afternoon through mid evening. 

* WINDS...Southeast 25 to 35 mph with gusts to 45 mph. 

* IMPACTS...Hazardous driving conditions, especially for high
  profile vehicles on southwest to northeast oriented highways. 
  Unsecured lightweight objects may become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

SJH
1 follow-up statement
498 
WWUS74 KSJT 202020
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
320 PM CDT Fri Apr 20 2018

...STRONG SOUTHEAST WINDS TODAY IN WESTERN CONCHO VALLEY AND
CROCKETT COUNTY...

TXZ064-071-076-210200-
/O.CON.KSJT.WI.Y.0008.000000T0000Z-180421T0200Z/
Sterling-Irion-Crockett-
Including the cities of STERLING CITY, MERTZON, and OZONA
320 PM CDT Fri Apr 20 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* TIMING...Early this afternoon through mid evening.

* WINDS...Southeast 25 to 35 mph with gusts to 45 mph.

* IMPACTS...Hazardous driving conditions, especially for high 
  profile vehicles on southwest to northeast oriented highways. 
  Unsecured lightweight objects may become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 20, 12:34 AM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Apr 20, 12:34 AM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1234 AM CDT Fri Apr 20 2018

.AVIATION...
/06Z TAFS/
VFR conditions will continue across the West Central Texas TAF
sites through 06Z Saturday, with gradually increasing clouds (CIGs
at around 4000-6000 ft agl) developing after 09-12Z today. SE
winds will strengthen at around 13-15Z today, reaching 15-20 kt
with gusts 25-30 kt at the TAF sites. Winds should start to weaken
around 03Z Saturday.

&&

.PREV DISCUSSION... /issued 619 PM CDT Thu Apr 19 2018/

AVIATION...
/00Z TAFS/

VFR conditions will continue across West Central Texas terminals
through Friday, although clouds cover will gradually increase and
eventually lower into a ceiling in the 4k to 6k foot range for
much of Friday. East and southeast winds around 10kts tonight will
increase and become gusty for much of the daylight hours.

PREV DISCUSSION... /issued 252 PM CDT Thu Apr 19 2018/

SHORT TERM...
(Tonight and Friday)

.Continued Cool with Possible Rain...

The forecast headline for the next 24 hours highlights the
approaching upper-level storm system. For tonight, surface high
pressure will continue to move farther to the east. This movement
will produce winds tonight from more of a southeast direction. Plus,
clouds will increase overnight, as the upper-level system, to the
west, moves closer to Texas. This wind shift tonight will begin to
bring warmer temperatures into West Central Texas. Thus, overnight
lows tonight will be warmer than last night, mainly in the 45 to 50
range. For Friday, increasing clouds will limit sunshine. Plus,
winds from the southeast will be gusty at times, especially during
the afternoon. Highs tomorrow will remain on the cool side of
normal, with numbers mainly in the upper 60s to the lower 70s. As
the upper-level system moves closer to Texas, the resulting flow
aloft, from the southwest, may have embedded minor disturbances in
it; these disturbances could initiate showers and thunderstorms
Friday. Thus, continuing slight chance PoPs for Friday looks
reasonable.

LONG TERM...
(Friday Night through next Thursday)

The upper low will move from south-central Colorado Friday evening,
to the Kansas/Oklahoma border by Saturday evening. The dryline will
advance east across our area on Saturday, and by mid-afternoon
should be along the eastern border of our forecast area. The highest
chances for showers and thunderstorms will be across our northern
counties Friday night, and across the northeastern part of our area
on Saturday. The lowest PoPs will be across the southwestern part of
our area. Some clearing is expected Saturday afternoon over the
western part of our area, where the warmer highs (in the upper 70s
to lower 80s) are expected. Could also have a window for elevated
fire weather conditions in our far western and southwestern counties
for a few hours Saturday afternoon, where somewhat gusty west winds
combine with relative humidity values dropping to 20-25 percent.

A cold frontal passage from the north is expected across the
northern third of our area by early evening Saturday, and across the
rest of our area early Saturday night. Gusty north winds will follow
passage of this front, and temperatures will be cooler overnight
into Sunday. Lows Saturday night are expected to be in the mid to
upper 40s, with highs on Sunday ranging from the upper 60s across
the northeastern part of our area, to the mid 70s along the I-10
corridor.

Dry conditions with a warming trend in temperatures expected Monday
into Tuesday. The next chance for showers and thunderstorms will be
with a cold front, which is progged to move south into our northern
counties Tuesday afternoon and evening, and across the rest of our
area Tuesday night. Carrying 20-30 PoPs at this time. After warm
temperatures (highs mostly 80-85) on Tuesday, temperatures will be
cooler Wednesday behind the front with increased cloud cover
(especially for our northern counties). Beyond Wednesday, rain
chances look to uncertain at this point to include in the forecast.
Warmer temperatures are indicated Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 70  55  74  46 /  20  50  30  10
San Angelo 	 73  58  82  47 /  20  40  20   5
Junction 	 73  59  79  49 /  20  30  30   5
Brownwood 	 70  55  75  46 /  20  50  40  10
Sweetwater 	 70  56  73  45 /  20  50  20  10
Ozona      	 71  58  80  48 /  20  30  10   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.

&&

07/SJH
Hazardous weather outlook, Apr 19, 2:54 PM CDT, 12 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
254 PM CDT Thu Apr 19 2018

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-202000-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
254 PM CDT Thu Apr 19 2018

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A strong upper level storm system will bring a chance of
thunderstorms Friday into Saturday. Some thunderstorms could
become severe. The main threats are large hail and damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.